Hail, Stanley
- When
- June 11, 5:25 PM CST
- Where
- Stanley County, 12 mi S of Ft Pierre
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.183, -100.367
11 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 11, 2:50 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 350 PM CDT WED JUN 11 2003 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT FORECAST CONCERN FOR THE SHORT TERM WILL POTENTIAL FOR SEVERE WEATHER THIS EVENING. CURRENTLY HAVE A SHORTWAVE MOVING INTO THE WESTERN DAKOTAS...WITH SOME THUNDERSTORMS FIRING ON THE AXIS OF THE INVERTED SURFACE TROUGH. AS THIS SHORTWAVE SLIDES EAST THROUGH THIS EVENING...EXPECT SFC LOW TO PROGRESS EASTWARD ALSO. CURRENT SFC LOW CENTERED OVER WESTERN NEBRASKA...WITH THE LARGEST PRESSURE FALLS LOCATED OFF TO THE NORTHEAST OF THE LOW. CAN LOCATE MOISTURE PLUME ON VISIBLE IMAGERY ACROSS CENTRAL NEBRASKA AND INTO SOUTH CENTRAL SOUTH DAKOTA. ALSO INDICATED BY SMALL CORRIDOR OF 60F DEWPOINTS IN THAT SAME AREA. 18Z ABR SOUNDING NOT TOO IMPRESSIVE...WITH 18Z LBF SOUNDING LOOKING BETTER. META AND BUFKIT SOUNDINGS ALSO PLACING BEST INSTABILITY ACROSS SOUTHERN ZONES WITH KPIR HOVERING AROUND 1500 J/KG. THE SHEAR PROFILE OFF THE 18Z ABR SOUNDING ALSO NOT LOOKING AS GOOD AS THE PREVIOUS ONE...AS LOW LEVEL WINDS NOT AS STRONG AS BEFORE. HOWEVER...AM STILL SEEING A SOME TURNING IN THE WINDS. LATEST MSAS ANALYSIS SHOWING MOST NEGATIVE LIS OVER AREA OF HIGHEST MOISTURE. EXPECT THUNDERSTORMS TO DEVELOP ACROSS MUCH OF THE AREA WITH THE PROGRESSION OF THE SHORTWAVE...BUT AM THINKING THAT MOST OF THE SEVERE ACTIVITY WILL REMAIN ACROSS THE SOUTHERN ZONES IN THAT AREA OF HIGHER INSTABILITY. META SOUNDINGS ALSO SHOWING SOME LARGER AMOUNTS OF CAPE OVER KATY BY LATE EVENING...SO WILL HAVE TO MONITOR FOR ANY POTENTIAL SEVERE WEATHER THROUGH THE EVENING. FOR THURSDAY...UPPER WAVE MOVES OFF TO THE EAST WITH HIGH PRESSURE BUILDING IN BEHIND. SO EXPECT THURSDAY TO REMAIN DRY WITH SOME WARMER AIR MOVING IN. A WEAK VORTICITY MAXIMUM WILL SLIDE OVER THE REGION FRI AFTERNOON/EVENING. ALSO SEEING SOME LOW LEVEL WAA SO COULD SEE THE POTENTIAL FOR AN ISOLATED THUNDERSTORM FRIDAY EVENING ACROSS THE FAR WESTERN COUNTIES. HOWEVER MOISTURE LOOKS VERY LIMITED SO HAVE ONLY GONE WITH A SLIGHT CHANCE. .LONG TERM...SATURDAY THROUGH WEDNESDAY MAIN INFLUENCE APPEARS NEAR ZONAL FLOW WITH JETLETS MOVING THROUGH THE REGION. VORT FOR NEBRASKA APPEARS GFS CONVECTIVE FEEDBACK INDUCED MODEL ARTIFACT AND NOT REAL DURING THE EXTENDED PERIOD. MODELS ARE IN FAIR AGREEMENT AND GIVEN PREVIOUS HISTORY OF SYSTEMS PAST FEW WEEKS PRECIP POTENTIAL IS JUSTIFIED. EXPECT COOL FRONT MOVING OUT OF NORTHERN PLAINS TO DRAG SOUTHERN END ACROSS THE CWA OVER THE WEEKEND WITH POTENTIAL FOR UNSETTLED WEATHER. ADDED CHC T TO GRIDS THROUGH LATE SUNDAY IN DIURNAL FAVORED TIMES. .ABR...NONE ALBRECHT/MCNULTY
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1015 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PROGRESS ACROSS THE REGION FROM WEST TO EAST THIS AFTERNOON THROUGH TONIGHT. AS THIS FRONT MOVES THROUGH THE REGION...SHOWERS AND THUNDERSTORM DEVELOPMENT IS LIKELY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND INTO THIS EVENING ACROSS PARTS OF CENTRAL AND NORTHEAST SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. ALBRECHT
The national radar mosaic for the moment the first event began.
11 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5366568, 5366567, 5366295, 5366569, 5366296, 5366297, 5366570, 5366491, 5366572, 5366565, 5366566, 5366571.